Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Nashville, TN

March 11, 20264 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 11, 2026, 2:44 PM CDT for 4 counties in Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 2:44 PM CDT (19:44 UTC)
Expired
Mar 11, 2026, 3:30 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Giles County, TN, Lawrence County, TN, Marshall County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 104 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 3:15 PM CDTTSTM WND DMG4 Ssw Cornersville, TNA few trees down near I-65 exit 22 Cornersville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 1:16 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WUUS54 KOHX 111944
SVROHX
TNC055-099-117-119-112030-
/O.NEW.KOHX.SV.W.0009.260311T1944Z-260311T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
244 PM CDT Wed Mar 11 2026

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Marshall County in Middle Tennessee...
  Northeastern Lawrence County in Middle Tennessee...
  Southern Maury County in Middle Tennessee...
  Northern Giles County in Middle Tennessee...

* Until 330 PM CDT.

* At 243 PM CDT, a severe thunderstorm was located near Summertown,
  or 10 miles northeast of Lawrenceburg, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lewisburg, Lawrenceburg, Summertown, Cornersville, Ethridge,
  Lynnville, Belfast, and Culleoka.

This includes Interstate 65 between mile markers 21 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3544 8737 3546 8733 3545 8730 3548 8727
      3566 8681 3531 8665 3531 8668 3530 8669
      3525 8730
TIME...MOT...LOC 1943Z 247DEG 36KT 3539 8725 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baggett
1 follow-up statement
365 
WWUS54 KOHX 112010
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
310 PM CDT Wed Mar 11 2026

TNC099-112019-
/O.CAN.KOHX.SV.W.0009.000000T0000Z-260311T2030Z/
Lawrence TN-
310 PM CDT Wed Mar 11 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3528 8721 3529 8723 3530 8721 3539 8722
      3543 8721 3544 8723 3543 8723 3544 8729
      3545 8729 3548 8727 3566 8681 3531 8665
      3531 8668 3530 8669 3526 8722
TIME...MOT...LOC 2009Z 247DEG 36KT 3549 8696 

$$

TNC055-117-119-112030-
/O.CON.KOHX.SV.W.0009.000000T0000Z-260311T2030Z/
Marshall TN-Maury TN-Giles TN-
310 PM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN MARSHALL...SOUTHERN MAURY AND NORTHERN GILES
COUNTIES...

At 309 PM CDT, a severe thunderstorm was located 9 miles west of
Lewisburg, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lewisburg, Cornersville, Lynnville, Belfast, and Culleoka.

This includes Interstate 65 between mile markers 21 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3528 8721 3529 8723 3530 8721 3539 8722
      3543 8721 3544 8723 3543 8723 3544 8729
      3545 8729 3548 8727 3566 8681 3531 8665
      3531 8668 3530 8669 3526 8722
TIME...MOT...LOC 2009Z 247DEG 36KT 3549 8696 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baggett

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 PM CDT, 2 hours 7 minutes earlier. Its key messages:

  • Updated at 1229 PM CDT Wed Mar 11 2026
  • A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible.
  • Cooler and drier conditions Thursday, then warming up for the weekend.
  • Showers and storms with another cold front late Sunday followed by a hard freeze Monday night.
Area forecast discussion, Mar 11, 12:37 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1237 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1229 PM CDT Wed Mar 11 2026

- A slight risk (level 2 out of 5) for severe storms this
  afternoon and evening. Damaging winds are the most likely
  hazard, with tornadoes and large hail possible.

- Cooler and drier conditions Thursday, then warming up for the
  weekend.

- Showers and storms with another cold front late Sunday followed
  by a hard freeze Monday night.

&&

.SHORT TERM...
(Rest of today through Thursday)
Issued at 1120 AM CDT Wed Mar 11 2026

Showers and storms were on our western doorstep late this
Wednesday morning with some bowing segments developing. This first
band will move across the area through the afternoon. We remain
under a slight risk (level 2 out of 5) for severe storms and SPC
has indicated watches will be likely for at least portions of the
area. The greatest threat for severe storms will be along the
leading band. Conditions ahead of the band were moist with weak to
moderate instability in the 700-1500 J/kg range. Deep layer shear
was strong, over 50KT in the 0-6km layer. The main hazard with
storms will be damaging wind gusts, but large hail and tornadoes
cannot be ruled out. Low level helicity was unimpressive, but
could become locally enhanced just enough for some spinners.
Although a generally low-end risk, the area of greatest tornado
potential in Middle Tennessee is over the southwest, including
Lawrenceburg.

After the first band moves through, the atmosphere is likely to
be "turned over" in terms of instability with a more showery
second band along the front later this evening. Precipitable
water values will be high, above the 90th percentile for this time
of year, so downpours could be heavy with brief flooding of
streets and low lying areas. Generally, rainfall amounts of
1.0"-1.5" will be common.

Winds will be quite gusty this afternoon through tonight. We have
already had some gusts over 40 mph at CKV. This is borderline for
a Wind Advisory. We will hold off on issuance for now as CAMs
show gust values backing off a little late afternoon. Frequent
gusts in the 30s should be expected.

Severe potential should wane by 9 PM with rain coming to an end
around midnight. Behind the front, temperatures will fall quickly
with temps in the 30s by Thursday morning. Gusty northwest winds
will drop wind chills down into the 20s.

Thursday will be dry and much cooler. The sun will come out, but
highs will be limited to the 50s with a northwest breeze 10 to 20
mph.

&&

.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 1120 AM CDT Wed Mar 11 2026

Thursday night will be seasonably cool with lows in the 30s. With
a fast-moving large scale pattern continuing, temperatures will
rebound quickly. Highs will reach the 60s Friday and lower 70s
Saturday.

Sunday will be even warmer, but this will set us up for another
round of showers and storms late Sunday as another cold front
approaches. Right now, we are not outlooked for severe storms,
but winds will be very gusty as the front passes late Sunday into
early Monday. And this cold front will be a doozy with highs early
next week mostly in the 40s and a hard freeze for Monday night.
NBM data show a little post-frontal snow accum early Monday.
Although a few snowflakes will likely fall, I have doubts about
any accumulations with such warm conditions preceding the front
and a fairly quick exit of deep moisture. The main story is the
coldest air we have experienced in more than 2 weeks.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Wed Mar 11 2026

Convection is occurring ahead of a cold front that is currently
situated to the west of Middle Tennessee. We do expect a somewhat
organized line of cells to move across the region during the
afternoon. We've used the latest HRRR model to include 2-hour
TEMPO groups in each TAF to highlight the most likely time frame
for TS/CBs. (We do have reasonably high confidence in the
timing.) Once the initial line of storms moves through, there will
be a swath of mainly light showers and also low ceilings. Winds
will remain quite gusty through the overnight period and into
tomorrow, so we're not concerned about radiation fog. Ceilings
should improve quickly after 12Z Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      39  55  38  68 / 100   0   0   0
Clarksville    37  56  39  67 /  90   0   0   0
Crossville     34  50  33  61 / 100   0   0   0
Columbia       37  55  36  67 / 100   0   0   0
Cookeville     36  51  35  62 / 100   0   0   0
Jamestown      34  50  33  62 / 100   0   0   0
Lawrenceburg   37  55  36  65 / 100   0   0   0
Murfreesboro   38  55  35  66 / 100   0   0   0
Waverly        36  55  39  65 / 100   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Rose

In the hours before

Local storm report, Mar 11, 2:25 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
225 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     Tstm Wnd Dmg     1 SSW Goodlettsville    36.32N 86.71W
03/11/2026                   Davidson           TN   Public

            A building in Goodletsville lost some
            roofing material.

&&

RRH
Local storm report, Mar 11, 2:26 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
226 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     10 E Waynesboro         35.30N 87.59W
03/11/2026                   Wayne              TN   Broadcast Media

            Powerlines down in eastern Wayne county,
            near Natchez Trace.

&&

RRH
Local storm report, Mar 11, 2:28 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
228 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Tstm Wnd Gst     12 WNW Lawrenceburg     35.31N 87.54W
03/11/2026  E60 MPH          Lawrence           TN   Broadcast Media

            Local storm spotter reports winds near 60
            mph.

&&

RRH
Local storm report, Mar 11, 2:30 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
230 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Hail             3 NNE Hendersonville    36.33N 86.58W
03/11/2026  M0.75 Inch       Sumner             TN   Broadcast Media

            Reported at Hendersonville Library.

&&

RRH
Local storm report, Mar 11, 2:32 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
232 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     Tstm Wnd Dmg     2 WNW Hendersonville    36.31N 86.63W
03/11/2026                   Sumner             TN   Public

            Road blocked by tree down.

&&

RRH
Local storm report, Mar 11, 2:36 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
236 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Hail             Lawrenceburg            35.25N 87.34W
03/11/2026  M0.88 Inch       Lawrence           TN   Trained Spotter

            Nickel-size hail occuring on Valley Rd.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 12:21 PM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys, Montgomery39 min
Mar 11, 12:55 PM CDTSpecial Weather StatementOHXDickson, Hickman, Humphreys35 min
Mar 11, 1:22 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson53 min
Mar 11, 1:31 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne44 min
Mar 11, 1:59 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson46 min
Mar 11, 2:08 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne52 min
Mar 11, 2:11 PM CDTSpecial Weather StatementOHXSumner34 min
Mar 11, 2:14 PM CDTSpecial Weather StatementOHXHickman, Williamson46 min
Mar 11, 2:16 PM CDTSpecial Weather StatementOHXLawrence59 min
Mar 11, 2:33 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson42 min
Mar 11, 2:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Williamson25 min
Mar 11, 2:59 PM CDTSpecial Weather StatementOHXGiles46 min
Mar 11, 3:04 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon41 min
Mar 11, 3:04 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall41 min
Mar 11, 3:08 PM CDTSpecial Weather StatementOHXRutherford, Wilson37 min
Mar 11, 3:24 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford41 min
Mar 11, 3:41 PM CDTSpecial Weather StatementOHXClay, Jackson, Macon, Smith, Trousdale34 min
Mar 11, 3:44 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Smith46 min
Mar 11, 3:59 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren61 min
Mar 11, 4:23 PM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam82 min
Mar 11, 4:49 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren41 min
Mar 11, 5:22 PM CDTSpecial Weather StatementOHXCumberland38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.